Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Phenobarbital?

Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

default
Posted on Mon, 20 Mar 2017 in Medicines and Side Effects
Question: Is there a age that Phenobarbital should stop being taken when your older>
doctor
Answered by Dr. Muhammad Ahmad 2 hours later
Brief Answer:
There is no specific age to stop phenobarbital

Detailed Answer:
Hello,

Thanks for writing to HealthCareMagic, I am Dr Muhammd Ahmad, I have closely read your question and I understand your concerns, I will hereby guide you regarding your health related problem.

Phenobarbital is used all over the world by patients and many use if throughout their lives, there is actually no specific age after which it should be stopped, doctors usually consider two things while stopping it or changing the dose.

1) Symptoms of the patient.
2) Side effects.

If you do not have any change in symptoms and there are no side effects as you told, then there is no reason to stop it, in my opinion you can use the med as long as your doctor recommends you to.



I hope this answered your question, if you have more feel free to ask,otherwise close the discussion and rate it.

Regards.

Dr.Muhammad Ahmad.
General and Family Physician..

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Phenobarbital

doctor1 MD

my son is 2 yrs old and is on meds 4 seizures. at about 9 months he sometimes when he cried he would turn blue from holding his breath and 1min later he would pass out it was like that for a while & then he start having seizures, i told the doctors hes having seizures after his breath holding spells & he told me he dealt with kids for a long time & just sounds like the BHS. change doc they said the same thing but said to be safe send him to get a brain scan they came back abnormal. seizures started to get worse & was going to the E.R to much so they hospitalized him and put him on Phenobarbital it helps with the seizures but hes still passing out real ugly its scary his hands and foot twitches and when he comes out of it he is shakey and I cant let him walk . I notice when he cries or or has a BHS his vein in his neck has a lump like a little ball but today when he had the BHS it got to be bigger like pee size. IS this normal I m so scared hes been though enough. hes been on meds for about 4 or five months

doctor1 MD

My Dad is has epilepcy since he was 15. He is now 62 and is on multiple medicine but having fts daily and is taking time to recover. Can u suggest.

doctor1 MD

Hi, This is regarding health issue of my mom aged 50yrs suffering from Left frontal Benign Stage-II(Atypical) Meningioma from last 5+ years. Brief history of the case is as follows: August 2012 (Surgery-I) Pre Diagnosis: She was very fit & active...

doctor1 MD

I went through alcohol and xanax tetox in March 2016. I had a strong reaction to the phenobarbital . I also reacted to Seroquil and Gabapentin , and ended up going back in the rehab hospital 3 more times, due to inability to sleep. They gave me...

doctor1 MD

My son Ansh caught infection of West Nile virus..in 2008,subsequently he was gone in status epilepticus..for 2 & 1/2 months, was on life support system for the same duration,after that when the frequency of seizures had been reduced , he was discharged with Trachaeostomy tube which was taken off in last July.Still he is on Tube feeding,not conscious but the body growth continues as normal,he just responds to body protection mechanism(reflex actions are normal)...but he does not respond to any instructions which is given by me.Kindly ask whether he can come out to be a normal or not..& how long it can take?? Medicines on which he is now are: Phenobarbitone 120mg. Phenytoin 200mg Frisium 20mg Encorate 1000mg Oxetol 600mg Levipil 2000mg Somazina...His weight is 42 kg, His Age is 12 yrs.

doctor1 MD

I have been taking 10 mg. of Onfi twice a day for approximately one year coupled with Keppra and Phenobarbital the Onfi is the only new medicine and since October of 2013 I have been experiencing very intense pain in my right shoulder and weakness and pain in my arm. Could this be a side effect of Onfi?

doctor1 MD

My son is 1.5 month old. Weight 3.3 KG, Height 54 cm.He got blood infection (Septicemia) on 2nd day of his birth and became hypoglycemic and got convulsion on 3rd day. His level of Calcium in blood was also low 6.9 mg/dl Treatment he got: 1. Meropenem for 12 days 2. Phenobarbital for 2 days Doctor withdrew phenobarbital on 5th day and convulsion stopped. Doctor released Nuhayed on 15th day. He was cured then. From 28th day very little jerking was seen in his left leg. It was approx 5-6 times per day. Then gradually it increased day by day. Now both hands and legs and also head jerk several times in a day. It seems less when he is in deep sleep and fully awaken. In time of breast feeding and before going to sleep he jerks more and strongly. Treatment he is getting: 1. Phenobarbital 30mg (1/4+0+1/4) 2. Folic acid (1/4+0+0) from 32nd day till today. His EEG report is notrmal.His USG report says, The appearances of the Cerebral Hemispheres & Sulci s, areas of basal ganglia & Moderate interhemispheric fissure collection are suggestive of possible changes due to (?) on going intra-carnial infection. No considerable improvement yet. Would you please advise.